MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 142122-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neuropathy (1983); Pain (1994); Restenosis (4576); Swelling/ Edema (4577)
Date of Event 02/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review has not been performed of the manufacturing certificate of conformance associated with this lot as the lot number has not yet been confirmed by the site.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patients effect of leg pain/claudication,worsening of peripheral arterial disease leading to additional surgical intervention, endovascular intervention or amputation are currently listed in the biomimics 3d instructions for use but chronic neuropathy is not and further information is being requested from the site in relation to this event to clarify the relationships between this event and the target lesion.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
The patient was treated as part of the mimics 3d usa post-market observational study on (b)(6) 2021.The subject was implanted with one biomimics 3d (bm3d) stent ( 7.0 x 125mm stent) to treat a denovo lesion of the sfa distal third artery in the left leg.A retrograde approach was used and pre-dilatation and post-dilatation of the target lesion was conducted with percutaneous transluminal angioplasty (pta) were used.On the (b)(6) 2022, an event of chronic neuropathy was reported from the site.It was reported as "not related " to the device and "not related" to the procedure but due to intercurrent intervention.It was also reported as target lesion related.The patient outcome is reported as "resolved/recovered".It led to a percutaneous intervention and it involved a target vessel revascularisation on sfa middle third to proximal popliteal on (b)(6) 2022 with ivus evaluation, balloon angioplasty (pta) of left distal pta, laser atherectomy and two stent placements in the sfa middle and p3 segment of the popliteal artery.The site reports that "per source documents and imaging from (b)(6) 2022, no significant deep vein insufficiency noted and are patent, clinical resolved.However, patient reports continued discomfort and oedema of the lef leg".The device remains implanted.Veryan are in the process of seeking clarification from the clinical site on how the event relates to the target lesion and will provide any updated information via mdr supplemental report.
 
Event or Problem Description
The patient was treated as part of the mimics 3d usa post-market observational study on (b)(6) 2021.The subject was implanted with one biomimics 3d (bm3d) stent (7.0 x 125mm stent) to treat a denovo lesion of the sfa distal third artery in the left leg.A retrograde approach was used and pre-dilatation and post-dilatation of the target lesion was conducted with percutaneous transluminal angioplasty (pta).On the (b)(6) 2022, an event of restenosis of treated segment (target lesion) was identified by the site.It was reported as "not related " to the device and "not related" to the procedure but due to a worsening of the patient's pre-existing condition.It was reported as target lesion related.It led to a percutaneous intervention.The site reported following a follow-up visit on (b)(6) 2022, that the patient had a two-year history of claudication, involving the left calf, that began to acutely worsen three months ago.The patient reported that their left foot constantly hurt and caused them to wake at night.The right lower extremity did not cause the patient any bother.A diagnostic angiogram revealed a mid to distal sfa occlusion with p3 segment popliteal artery reconstitution.The patient was referred for revascularisation.On the (b)(6) 2022, the revascularisation involved stent placement, pta/standard balloon angioplasty and laser atherectomy of the sfa middle third to proximal popliteal segment.It was reported as a target lesion revascularisation (tlr) and target vessel revascularisation (tvr).The patient's interval history was reported to include an occluded left popliteal artery aneurysm that was revascularised using pedal access.Duplex ultrasound (dus) revealed a widely patent left femoropopliteal stent but with possible flow limiting proximal stenosis.Since his last visit, the patient reported that his swelling had resolved, but the left calf fatigue was intermittent and correlated directly with their activity level.Some days, the patient reported they were able to go without experiencing any fatigue, and other days the patient may need to rest.The patient also reported left lateral foot pain that was constant, but moderate in nature.This had been present for years now and was worsening.Following the patient's last angiogram, the patient reported some relief from the reported foot pain but this had returned.The patient reported that the pain was present prior to the revascularisation procedure and that they also had a history of knee injuries.The patient also reported neuropathy symptoms in both feet.The chronic neuropathy is not related to the device or procedure but a worsening pre-existing condition and was treated with medication.The device remains implanted.The patient outcome is reported as "resolved/recovered".
 
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of leg pain/claudication and restenosis are currently listed in the biomimics 3d instructions for use.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.The sections updated via this report are section a.1., section b.3., section b.5.,section d.4., section e.1., section h.4., section h.6.And section h.10.
 
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of leg pain/claudication and restenosis leading to intervention are currently listed in the biomimics 3d instructions for use.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.
 
Event or Problem Description
The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2021, the patient was implanted with one 7.0 x 125mm biomimics 3d (bm3d) stent to treat a denovo lesion of the sfa distal third artery in the left leg.A retrograde approach was used and the target site was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and the treated segment was post-dilated with pta.On the (b)(6) 2022, an event of restenosis of treated vessel (target vessel) was identified by the site.It was reported as not related to the device and not related to the procedure but due to a worsening of the patient's pre-existing condition.It was reported as target lesion related.It led to a percutaneous intervention.The site reported following a follow-up visit on (b)(6) 2022, that the patient had a two-year history of claudication, involving the left calf, that began to acutely worsen three months ago.The patient reported that their left foot constantly hurt and caused them to wake at night.The right lower extremity did not cause the patient any bother.A diagnostic angiogram revealed a mid to distal sfa occlusion with p3 segment popliteal artery reconstitution.The patient was referred for revascularisation.On the (b)(6) 2022, the revascularisation involved self-expanding stent placement, pta/standard balloon angioplasty and laser atherectomy of the sfa middle third to proximal popliteal segment.This was not a target lesion revascularisation (tlr) but was reported as a target vessel revascularisation (tvr).The patient's interval history was reported to include an occluded left popliteal artery aneurysm that was revascularised using pedal access.Duplex ultrasound (dus) revealed a widely patent left femoropopliteal stent but with possible flow limiting proximal stenosis.Since his last visit, the patient reported that his swelling had resolved, but the left calf fatigue was intermittent and correlated directly with their activity level.Some days, the patient reported they were able to go without experiencing any fatigue, and other days the patient may need to rest.The patient also reported left lateral foot pain that was constant, but moderate in nature.This had been present for years now and was worsening.Following the patient's last angiogram, the patient reported some relief from the reported foot pain but this had returned.The patient reported that the pain was present prior to the revascularisation procedure and that they also had a history of knee injuries.The patient also reported neuropathy symptoms in both feet.The chronic neuropathy is not related to the device or procedure but a worsening pre-existing condition and was treated with medication.The device remains implanted.The patient outcome was reported as resolved/recovered.
 
Additional Manufacturer Narrative
There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of leg pain/claudication and restenosis leading to intervention are currently listed in the biomimics 3d instructions for use.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Section b.5.Was updated with the additional information received by the site, sections g.6.And h.2.Were updated with the report type (follow-up 03) and reason and section h.11.Was updated to reflect the sections of the report that have changed.
 
Event or Problem Description
The patient was treated as part of the mimics 3d usa post-market observational study.On (b)(6) 2021, the patient was implanted with one 7.0 x 125 mm biomimics 3d (bm3d) stent to treat a denovo lesion of the sfa distal third artery in the left leg.A retrograde approach was used and the target site was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and the treated segment was post-dilated with pta.On the (b)(6) 2022, an event of restenosis of treated vessel (target vessel) was identified by the site.It was reported as not related to the device and not related to the procedure but due to a worsening of the patient's pre-existing condition.It was not target lesion-related.It led to a percutaneous intervention.The site reported following a follow-up visit on 24-feb-22, that the patient had a two-year history of claudication, involving the left calf, that began to acutely worsen three months ago.The patient reported that their left foot constantly hurt and caused them to wake at night.The right lower extremity did not cause the patient any bother.A diagnostic angiogram revealed a mid to distal sfa occlusion with p3 segment popliteal artery reconstitution.The patient was referred for revascularisation.On the (b)(6) 2022, the revascularisation involved non-bm3d bare metal stent placement, pta/standard balloon angioplasty and laser atherectomy of the sfa middle third to posterior tibial (pt) distal third segment.This was not a target lesion revascularisation (tlr) but was reported as a target vessel revascularisation (tvr).The patient's interval history was reported to include an occluded left popliteal artery aneurysm that was revascularised using pedal access.Duplex ultrasound (dus) revealed a widely patent left femoropopliteal stent but with possible flow limiting proximal stenosis.Since his last visit, the patient reported that his swelling had resolved, but the left calf fatigue was intermittent and correlated directly with their activity level.Some days, the patient reported they were able to go without experiencing any fatigue, and other days the patient may need to rest.The patient also reported left lateral foot pain that was constant, but moderate in nature.This had been present for years now and was worsening.Following the patient's last angiogram, the patient reported some relief from the reported foot pain but this had returned.The patient reported that the pain was present prior to the revascularisation procedure and that they also had a history of knee injuries.The patient also reported neuropathy symptoms in both feet.The chronic neuropathy is not related to the device or procedure but a worsening pre-existing condition and was treated with medication.The device remains implanted.The patient outcome was reported as resolved/recovered.Additional information received on the 28-mar-24 by the site provided an update to reflect that this event was not target lesion related and the proximal segment treated in the intervention was updated to reflect the pt distal third.The stent placed as part of the intervention was a non bm3d bare metal stent rather than a self expanding stent.As this event was not related to the target lesion (sfa distal third) and the intervention was not a tlr, it is not considered related to the device.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key15174992
Report Number3011632150-2022-00070
Device Sequence Number12017277
Product Code NIP
UDI-Device Identifier05391526850497
UDI-Public(01)05391526850497(17)230224(11)210726(10)0000099521
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2023
Device Model Number142122-15
Device Catalogue Number142122-15
Device Lot Number0000099521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer12/15/2022
11/02/2023
03/28/2024
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date01/12/2023
11/27/2023
04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age59 YR
Patient SexMale
Patient Weight259 KG
Patient EthnicityNon Hispanic
Patient RaceWhite